Georgia, 2012Excessive Heat and Heat in Georgia, July 1, 2012
July 1, 2012 · NWS FFC · 97 events in 97 counties and zones
The record-breaking heat wave that started across Georgia in late June continued into the beginning of July.
Every event with a place to put it; 97 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 97
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The record-breaking heat wave that started across Georgia in late June continued into the beginning of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 30, 9:20 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 30, 9:20 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 PM EDT SAT JUN 30 2012
.UPDATE...
NO CHANGES NEEDED FOR TONIGHT AS THE TEMPS ARE ON TRACK FOR MINS
IN THE 70S. HAVE REPLACED SOME COUNTIES THAT WERE IN THE EXCESSIVE
HEAT WARNING FOR SUNDAY WITH A HEAT ADVISORY. THIS WAS BASED ON
EXPECTED MAX TEMPS BEING AROUND TWO DEGREES LOWER IN MOST
LOCATIONS DUE TO MORE CLOUDS AND ISOLATED TSTMS POSSIBLE. THE
DIFFERENCE BETWEEN A HEAT ADVISORY AND THE EXCESSIVE HEAT WARNING
IS PRIMARILY A HEAT INDICE OF 110 DEGREES. CURRENT THINKING IS
110 DEGREES OR HIGHER WILL MAINLY OCCUR IN EAST CENTRAL GA ON
SUNDAY. NO OTHER CHANGES NEEDED IN THE SHORT TERM PERIOD.
16
&&
.PREV DISCUSSION... /ISSUED 750 PM EDT SAT JUN 30 2012/
..ALL TIME RECORD BROKEN AT ATLANTA AND COLUMBUS AND TIED AT
MACON...
SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
MAIN CONCERN IS TEMPERATURE TRENDS FOR NEAR TERM AND SUNDAY. WE
ARE CURRENTLY TEETERING WITH OR EXCEEDING ALL TIME RECORDS AGAIN.
WE DID GET 106 AT ATL ALREADY. ONLY REASON WHY WE DID NOT GO
HIGHER TODAY APPEARS TO BE OUTFLOW FROM REMNANTS OF MCS WHICH
MOVED SOUTH FROM CAROLINAS AFTER MIDNIGHT WHICH BROUGHT *COOLER*
LOW LEVEL TEMPS AND NORTHEAST WINDS TO MUCH OF NORTH GA THIS
MORNING. MIDDLE GA HAS HAD NO TROUBLE GETTING TO 105 TO 110 TODAY.
ON SUNDAY...WE SHOULD BE A TAD COOLER. FIRST DUE TO LOWER
THICKNESSES AND ALSO WE MAY SEE MORE CLOUDS AND BELIEVE IT OR NOT
ISOLD TSRA. SOME OF THE WRF MODELS SUCH AS NAM12...SREF AND
CONVECTION RESOLVING HIRES WRF RUNS ARE INDICATING TSRA IN THE
LATE AFTERNOON AND EVENING...ESP THE NAM12. HAVE SCALED BACK TEMPS
ONLY SLIGHTLY SINCE GUIDANCE STILL QUITE HOT. WITH ALL THIS
SAID... WILL LIKELY HAVE DAILY RECORDS APPROACHED OR EXCEEDED AGAIN.
HAVE KEPT POPS IN SLT CHC CATEGORY. ANY STORMS SHOULD REMAIN BELOW
SEVERE LEVELS IN SPITE OF VERY HIGH CAPE. VERTICAL WIND SHEAR WILL
BE VERY LOW BUT COULD BE A TOUCH HIGHER NEAR SAVANNAH RIVER.
STORMS MAY CONTINUE THROUGH THE EVENING BASED ON MODEL PROGS AND
EXPECTED ENVIRONMENT.
SNELSON
LONG TERM /MONDAY THROUGH SATURDAY/...
MAIN CONCERN WILL BE HEAT AND ANY PRECIP CHANCE ON MONDAY. LATEST
MET GUIDANCE HAS DECENTLY LOWER DEWPOINTS THAN THE MAV IN THE
SOUTHERN PORTION OF THE FORECAST AREA MONDAY AFTERNOON. MAV AND MET
ALSO DISAGREE IN MAX TEMPS FOR SOME LOCATIONS MONDAY. CONSIDERING
THESE DISCREPANCIES AND ANY INFLUENCE FROM CONVECTIVE DEVELOPMENT
POTENTIALLY OCCURRING BEFOREHAND ON SUNDAY AFTERNOON AND EVENING...
HAVE LEFT PREVIOUS TEMPS ALONE AS THERE IS TOO MUCH UNCERTAINTY ATTM
TO TWEAK THEM. THERE IS STILL THE POTENTIAL FOR THE SOUTHEASTERN
MAJORITY OF THE AREA TO HAVE HEAT INDICES RANGING FROM 105-110
DEGREES IN THE AFTERNOON... WHICH MAY WARRANT EXTENDING THE HEAT
ADVISORY AND EXCESSIVE HEAT WARNING. MORE DETAILS ON HEAT CONCERNS
ARE INCLUDED IN PREVIOUS DISCUSSION BELOW. GFS AND ECMWF ARE IN GOOD
AGREEMENT WITH ENHANCED MOISTURE AND DECENT UPPER SHORTWAVE
IMPACTING THE SOUTHEAST CONUS THURSDAY AND FRIDAY... WITH HIGHER RH
LINGERING INTO THE WEEKEND. HAVE THEREFORE BUMPED UP DAYTIME POPS UP
A BIT TO LOW CHANCE FOR THIS PERIOD. THE REST OF THE CURRENT
FORECAST WARRANTED NO OTHER CHANGES. PREVIOUS DISCUSSION FOLLOWS...
BAKER
CLIMATE...
RECORDS FOR 06-30
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1927 76 1910 78 1936 52 1923
KATL 98 1936 70 1910 77 1936 55 1923
1914 1881
1890
KCSG 100 1959 84 2003 79 1998 61 1958
1954 2001 1955
KMCN 103 1959 77 1919 79 1936 58 1970
1910 1923
RECORDS FOR 07-01
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1927 72 2003 76 1990 58 1937
1936
KATL 99 1954 73 2003 78 1947 59 1938
1937
KCSG 99 2007 78 1966 78 1998 59 1958
1998 1950
1990
KMCN 103 1954 74 1924 78 1931 59 1923
1897
RECORDS FOR 07-02
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1925 65 1943 76 1931 56 1937
KATL 99 1954 68 1943 79 1996 58 1937
KCSG 101 1990 72 1981 78 1996 59 1950
1970
KMCN 103 1954 77 1943 79 1931 58 2008
1937
FIRE WEATHER...
FCST FOR TODAY DOING WELL BUT MIXING TOMORROW MAY NOT BE AS MUCH
AS THE LAST FEW DAYS. APPEARS WE WILL BE BORDERLINE FOR CRITICAL
RH VALUES. BEST CHC FOR MIXING AND DRYING WILL BE OVER NORTH GA.
FOR NOW...WILL RECOMMEND FIRE DANGER STATEMENT WILL BE IN EFFECT
ONLY FOR NORTH GA TOMORROW AFTERNOON.
SNELSON
AVIATION...
00Z UPDATE...
VFR CONDITIONS WITH GENERALLY A LIGHT WEST WIND WILL PREVAIL THROUGH
SUNDAY AT ALL OF THE TAF LOCATIONS. SLIGHT COOLING ALOFT WILL
COMBINE WITH HIGH SURFACE BASED CAPES ON SUNDAY AFTERNOON. ISOLATED
TSTMS WILL BE POSSIBLE BUT NOT ENOUGH TO WARRANT MENTION IN TAFS FOR
NOW.
//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE IN ALL ELEMENTS.
16
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 74 106 74 100 / 0 20 20 20
ATLANTA 79 103 77 99 / 0 20 20 20
BLAIRSVILLE 67 97 69 93 / 5 10 20 20
CARTERSVILLE 71 105 72 99 / 5 10 20 20
COLUMBUS 80 104 78 100 / 0 20 20 20
GAINESVILLE 75 102 75 99 / 5 20 20 20
MACON 75 104 74 99 / 0 20 20 20
ROME 73 105 72 102 / 5 10 20 20
PEACHTREE CITY 73 103 72 98 / 0 20 20 20
VIDALIA 78 101 77 99 / 0 20 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CLARKE...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...
JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...MADISON...
MONTGOMERY...MORGAN...OCONEE...OGLETHORPE...PEACH...PULASKI...
PUTNAM...TALIAFERRO...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON.
HEAT ADVISORY UNTIL 9 PM EDT SUNDAY FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...
CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
HARRIS...HEARD...HENRY...JACKSON...LAMAR...LUMPKIN...MACON...
MARION...MERIWETHER...MONROE...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...PAULDING...PICKENS...PIKE...POLK...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WEBSTER...WHITE...WHITFIELD.
&&
SHORT TERM...16
LONG TERM....01
AVIATION...16Hazardous weather outlook, Jun 30, 9:48 PM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 PM EDT SAT JUN 30 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020300-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1048 PM EDT SAT JUN 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...SUNDAY...
DANGEROUSLY HOT TEMPERATURES ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA SUNDAY. ISOLATED LATE AFTERNOON THUNDERSTORMS ARE ALSO
POSSIBLE ACROSS NORTHEAST AND CENTRAL GEORGIA.
.SYNOPSIS...
A WEAKENING UPPER RIDGE WILL CONTINUE TO DOMINATE ACROSS THE
SOUTHEAST THROUGH SUNDAY.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DANGEROUSLY HOT
TEMPERATURES...OCCASIONAL LIGHTNING STRIKES...AND BRIEF GUSTY
WINDS.
.DISCUSSION...
RECORD BREAKING TEMPERATURES WILL CONTINUE SUNDAY WITH
AFTERNOON TEMPERATURES CLIMBING INTO THE 100-108 RANGE AND HEAT
INDICES FROM 102 TO 115. WITH THESE DANGEROUSLY HOT
TEMPERATURES...THE HEAT ADVISORY AND EXCESSIVE HEAT WARNING HAVE
BEEN CONTINUED. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE WITH
INCREASED MOISTURE AND HIGH TEMPERATURES LATE SUNDAY AFTERNOON. ANY
STORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS IN SPITE
OF VERY HIGH INSTABILITY INDICES. MOST UNSTABLE CAPES WILL
INCREASE TO NEAR 3500 WITH LIFTED INDICES RANGING FROM -7 TO -13.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE HEAT WAVE WILL CONTINUE SUNDAY AND MONDAY. SUNDAY SHOULD BE
THE LAST DAY OF THE EXCESSIVE HEAT WARNING. THERE IS A CHANCE THE
HEAT ADVISORY WILL NEED TO BE EXTENDED INTO MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY ACROSS NORTHEAST AND
CENTRAL GEORGIA AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA
MONDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Excessive Heat, Baldwin
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Baldwin forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.069, -83.250 (the zone’s center; the record gives no point)
Heat, Banks
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Banks forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.354, -83.497 (the zone’s center; the record gives no point)
Heat, Barrow
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Barrow forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.993, -83.713 (the zone’s center; the record gives no point)
Heat, Bartow
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Bartow forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.238, -84.840 (the zone’s center; the record gives no point)
Excessive Heat, Bibb
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Bibb forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.807, -83.698 (the zone’s center; the record gives no point)
Excessive Heat, Bleckley
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Bleckley forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.434, -83.328 (the zone’s center; the record gives no point)
Heat, Butts
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Butts forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.288, -83.957 (the zone’s center; the record gives no point)
Heat, Carroll
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Carroll forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.583, -85.080 (the zone’s center; the record gives no point)
Heat, Catoosa
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Catoosa forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.904, -85.138 (the zone’s center; the record gives no point)
Heat, Chattahoochee
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Chattahoochee forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.347, -84.787 (the zone’s center; the record gives no point)
Heat, Chattooga
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Chattooga forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.475, -85.345 (the zone’s center; the record gives no point)
Heat, Cherokee
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Cherokee forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
Excessive Heat, Clarke
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Clarke forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.951, -83.367 (the zone’s center; the record gives no point)
Heat, Clayton
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Clayton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.542, -84.358 (the zone’s center; the record gives no point)
Heat, Cobb
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Cobb forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.942, -84.577 (the zone’s center; the record gives no point)
Heat, Coweta
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Coweta forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.354, -84.763 (the zone’s center; the record gives no point)
Excessive Heat, Crawford
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Crawford forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.715, -83.986 (the zone’s center; the record gives no point)
Excessive Heat, Crisp
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Crisp forecast zone
- Reported by
- NWS Employee
- Coordinates
- 31.923, -83.768 (the zone’s center; the record gives no point)
Heat, Dade
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Dade forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.855, -85.504 (the zone’s center; the record gives no point)
Heat, Dawson
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Dawson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.444, -84.171 (the zone’s center; the record gives no point)
Heat, De Kalb
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- De Kalb forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.772, -84.226 (the zone’s center; the record gives no point)
Excessive Heat, Dodge
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Dodge forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.172, -83.168 (the zone’s center; the record gives no point)
Excessive Heat, Dooly
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Dooly forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.157, -83.799 (the zone’s center; the record gives no point)
Heat, Douglas
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Douglas forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.702, -84.768 (the zone’s center; the record gives no point)
Excessive Heat, Emanuel
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Emanuel forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.590, -82.302 (the zone’s center; the record gives no point)
Heat, Fannin
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Fannin forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
Heat, Fayette
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Fayette forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.414, -84.494 (the zone’s center; the record gives no point)
Heat, Floyd
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Floyd forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.263, -85.214 (the zone’s center; the record gives no point)
Heat, Forsyth
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Forsyth forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.226, -84.125 (the zone’s center; the record gives no point)
Heat, Gilmer
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Gilmer forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.691, -84.456 (the zone’s center; the record gives no point)
Excessive Heat, Glascock
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Glascock forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.229, -82.611 (the zone’s center; the record gives no point)
Heat, Gordon
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Gordon forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.503, -84.876 (the zone’s center; the record gives no point)
Excessive Heat, Greene
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Greene forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.579, -83.167 (the zone’s center; the record gives no point)
Heat, Gwinnett
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Gwinnett forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.962, -84.024 (the zone’s center; the record gives no point)
Heat, Hall
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Hall forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.317, -83.820 (the zone’s center; the record gives no point)
Excessive Heat, Hancock
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Hancock forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.270, -83.001 (the zone’s center; the record gives no point)
Heat, Haralson
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Haralson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.794, -85.211 (the zone’s center; the record gives no point)
Heat, Harris
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Harris forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.736, -84.909 (the zone’s center; the record gives no point)
Heat, Heard
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Heard forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.297, -85.128 (the zone’s center; the record gives no point)
Heat, Henry
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Henry forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.453, -84.154 (the zone’s center; the record gives no point)
Excessive Heat, Houston
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Houston forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.459, -83.666 (the zone’s center; the record gives no point)
Heat, Jackson
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Jackson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.134, -83.566 (the zone’s center; the record gives no point)
Excessive Heat, Jasper
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Jasper forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.316, -83.688 (the zone’s center; the record gives no point)
Excessive Heat, Jefferson
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Jefferson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.055, -82.418 (the zone’s center; the record gives no point)
Excessive Heat, Johnson
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Johnson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.702, -82.660 (the zone’s center; the record gives no point)
Excessive Heat, Jones
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Jones forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.025, -83.560 (the zone’s center; the record gives no point)
Heat, Lamar
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Lamar forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.077, -84.139 (the zone’s center; the record gives no point)
Excessive Heat, Laurens
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Laurens forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.464, -82.922 (the zone’s center; the record gives no point)
Heat, Lumpkin
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Lumpkin forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
Excessive Heat, Macon
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Macon forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.358, -84.042 (the zone’s center; the record gives no point)
Excessive Heat, Madison
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Madison forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.128, -83.209 (the zone’s center; the record gives no point)
Excessive Heat, Marion
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Marion forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.353, -84.525 (the zone’s center; the record gives no point)
Heat, Meriwether
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Meriwether forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.041, -84.688 (the zone’s center; the record gives no point)
Excessive Heat, Monroe
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Monroe forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.014, -83.919 (the zone’s center; the record gives no point)
Excessive Heat, Montgomery
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Montgomery forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.173, -82.535 (the zone’s center; the record gives no point)
Excessive Heat, Morgan
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Morgan forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.591, -83.492 (the zone’s center; the record gives no point)
Heat, Murray
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Murray forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.788, -84.748 (the zone’s center; the record gives no point)
Heat, Muscogee
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Muscogee forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.510, -84.877 (the zone’s center; the record gives no point)
Heat, Newton
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Newton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.555, -83.850 (the zone’s center; the record gives no point)
Heat, North Fulton
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- North Fulton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
Excessive Heat, Oconee
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Oconee forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.835, -83.437 (the zone’s center; the record gives no point)
Excessive Heat, Oglethorpe
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Oglethorpe forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.881, -83.081 (the zone’s center; the record gives no point)
Heat, Paulding
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Paulding forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.921, -84.867 (the zone’s center; the record gives no point)
Excessive Heat, Peach
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Peach forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.569, -83.827 (the zone’s center; the record gives no point)
Heat, Pickens
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Pickens forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.464, -84.466 (the zone’s center; the record gives no point)
Heat, Pike
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Pike forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.092, -84.389 (the zone’s center; the record gives no point)
Heat, Polk
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Polk forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.002, -85.188 (the zone’s center; the record gives no point)
Excessive Heat, Pulaski
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Pulaski forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.232, -83.476 (the zone’s center; the record gives no point)
Excessive Heat, Putnam
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Putnam forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.322, -83.373 (the zone’s center; the record gives no point)
Heat, Rockdale
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Rockdale forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.654, -84.027 (the zone’s center; the record gives no point)
Excessive Heat, Schley
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Schley forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.262, -84.315 (the zone’s center; the record gives no point)
Heat, South Fulton
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- South Fulton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
Heat, Spalding
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Spalding forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.261, -84.284 (the zone’s center; the record gives no point)
Excessive Heat, Stewart
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Stewart forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.079, -84.835 (the zone’s center; the record gives no point)
Excessive Heat, Sumter
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Sumter forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.040, -84.197 (the zone’s center; the record gives no point)
Heat, Talbot
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Talbot forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.700, -84.533 (the zone’s center; the record gives no point)
Excessive Heat, Taliaferro
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Taliaferro forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.566, -82.879 (the zone’s center; the record gives no point)
Excessive Heat, Taylor
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Taylor forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.556, -84.250 (the zone’s center; the record gives no point)
Excessive Heat, Telfair
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Telfair forecast zone
- Reported by
- NWS Employee
- Coordinates
- 31.930, -82.939 (the zone’s center; the record gives no point)
Excessive Heat, Toombs
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Toombs forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.122, -82.331 (the zone’s center; the record gives no point)
Heat, Towns
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Towns forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.917, -83.737 (the zone’s center; the record gives no point)
Excessive Heat, Treutlen
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Treutlen forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.404, -82.567 (the zone’s center; the record gives no point)
Heat, Troup
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Troup forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.034, -85.028 (the zone’s center; the record gives no point)
Excessive Heat, Twiggs
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Twiggs forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.667, -83.427 (the zone’s center; the record gives no point)
Heat, Union
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Union forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.834, -83.991 (the zone’s center; the record gives no point)
Heat, Upson
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Upson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.881, -84.299 (the zone’s center; the record gives no point)
Heat, Walker
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Walker forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.736, -85.301 (the zone’s center; the record gives no point)
Heat, Walton
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Walton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.782, -83.734 (the zone’s center; the record gives no point)
Excessive Heat, Warren
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Warren forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.409, -82.677 (the zone’s center; the record gives no point)
Excessive Heat, Washington
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Washington forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.970, -82.796 (the zone’s center; the record gives no point)
Excessive Heat, Webster
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Webster forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.047, -84.551 (the zone’s center; the record gives no point)
Excessive Heat, Wheeler
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Wheeler forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.117, -82.725 (the zone’s center; the record gives no point)
Heat, White
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- White forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
Heat, Whitfield
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Whitfield forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.806, -84.967 (the zone’s center; the record gives no point)
Excessive Heat, Wilcox
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Wilcox forecast zone
- Reported by
- NWS Employee
- Coordinates
- 31.973, -83.432 (the zone’s center; the record gives no point)
Excessive Heat, Wilkes
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Wilkes forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.782, -82.743 (the zone’s center; the record gives no point)
Excessive Heat, Wilkinson
- When
- July 1, 12:00 AM EST to 11:59 PM EST
- Where
- Wilkinson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.802, -83.171 (the zone’s center; the record gives no point)
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 1 to 8, 201217 deaths · 172 injured · 29 events
- Heat in Missouri, July 1 to 31, 2012116 injured · 34 events
- Hail and Damaging Winds in North Carolina, July 1, 20123 deaths · 40 injured · 1.75 in hail · 76 events
- Heat in Michigan, July 1 to 7, 201275 injured · 17 events
- Heat in Ohio, July 1 to 7, 20123 deaths · 32 events
- Excessive Heat in Indiana, July 1 to 8, 20123 deaths · 6 events
- Heat in Tennessee, July 1 to 7, 20123 deaths · 1 event
- Flash Flood and Hail in South Carolina, July 1, 201230 injured · $1.5 million · 2 in hail · 76 events
- Hail and Damaging Winds in North Carolina, July 1 to 2, 20121 death · 1 injured · $3.2 million · 2.75 in hail · 72 events
- Excessive Heat in Illinois, July 1 to 8, 20122 deaths · 17 events
- Heat in Pennsylvania, July 1, 20122 deaths · 6 events
- Excessive Heat in Wisconsin, July 1 to 7, 20122 deaths · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387986, 387987, 387988, 387989, 387990, 387991, 387992, 387995, 387996, 387997, 387998, 387999, 388000, 388001, 388002, 388003, 388004, 388005, 388006, 388007, 388008, 388009, 388010, 388011, 388012, 388013, 388014, 388015, 388016, 388017, 388018, 388019, 388020, 388021, 388022, 388023, 388024, 388025, 388026, 388027, and more.